PL EN


Preferences help
enabled [disable] Abstract
Number of results
1992 | 81 | 3 | 335-351
Article title

Alfvén-Magnetosonic Waves Interaction

Authors
Content
Title variants
Languages of publication
EN
Abstracts
EN
The nonlinear propagation of the Alfvén and magnetosonic waves in the solar corona is investigated in terms of model equations. Due to viscous effects taken into account the propagation of the Alfvén wave itself is governed by a Burgers-type equation. The Alfvén waves exhibit a tendency to drive both the slow and fast magnetosonic waves. For this process model equations are a generalization of the Zakharov equations. The propagation of the magnetosonic waves is described by linearized Boussinesq-type equations with ponderomotive terms due to the Alfvén wave. Both long and short Alfvén waves are considered. Also the limits of the slow and fast modes are investigated. An approximate shock wave solution has been found for a vertically propagating slow mode. Numerical results for the fast mode propagating perpendicular to the magnetic field show the effect of inhomogeneity and pumping on a shock as the solution of the homogeneous Burgers equation.
Keywords
EN
Publisher

Year
Volume
81
Issue
3
Pages
335-351
Physical description
Dates
published
1992-03
received
1991-09-11
Contributors
author
  • University of St Andrews, Department of Mathematical Sciences, Mathematical Institute, University of St Andrews, St Andrews KYI6 9SS, Fife, Scotland
References
Document Type
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.bwnjournal-article-appv81z301kz
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.